Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 40, NWS Cheyenne, WY

June 26, 2001Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 26, 2001, 5:03 PM MDT for Goshen County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2001, 5:03 PM MDT (23:03 UTC)
Expired
Jun 26, 2001, 5:30 PM MDT
In force
27 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Goshen County, WY

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 5:00 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 262305
SVRCYS
WYC015-262330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT TUE JUN 26 2001

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHRN GOSHEN COUNTY IN SOUTHEAST WYOMING

* UNTIL 530 PM MDT

* AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL GOSHEN 
  COUNTY...ABOUT10 MILES WEST OF LA GRANGE...MOVING NORTHWEST AT 10 
  MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR 
SOUTHEASTERN WYOMING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMEN>T AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.

$$

BANN
WCJIN-WYSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:20 PM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 26, 3:20 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT TUE JUN 26 2001

BEST TSTM DEVELOPMENT SO FAR THIS AFTN HAS BEEN OVER CARBON
COUNTY...ESPECIALLY N OR RWL...WITH ANOTHER GOOD AREA BTWN
CYS AND EAN.  OTHER FAIRLY STG STORMS MOVG TWD SE CRNR WY.
EXCEPT FOR RWL AREA WITH DEWPT IN UPPER 30S...VERY MOIST
AND UNSTBL AIR MASS OVER CWA.  LAPS SHOWS HIGHEST INSTABILITY
FROM DGW ESE THRU CENTRL NEBRASKA PNHNDL NEAR WARM FNT...AND
THIS AXIS SHOULD LIFT A BIT FURTHER N BY EARLY EVENING AS WRMR
RETURNS INTO NRN PNHNDL.  ONE WK UPPER TROF APPEARS TO BE AIDING
THE STORMS N OF CYS.  ANOTHER WK TROF STILL COMING N FROM CO.
SO...WILL CONT IDEA OF SCT TO LKLY POPS THROUGH THE EVENING AND
WILL MENTION SOME STG STORMS.  STRONGER UPPER TROUGH FROM NERN NV
THRU CNTRL UT INTO WRN NM LOOKS TO BE AHEAD OF MDLS...NGM WAY
TOO SLOW.  AXIS OF THIS FEATURE SHOULD BE INTO FAR ERN WY ARND
MIDDAY WED...AND PNHNDL BY EVENING.  MDLS SHOWING MORE DOWNSLOPE
FLOW AND DRYING THAN PREV RUNS...AND WILL ONLY MENTION 20 PERCENT
POPS FOR THE MOST PART.  CLEARING WED EVENING...AND MOSTLY SUNNY
FOR THU WITH ONLY ISOLD PM TSTMS.  WK CDFNT WILL LKLY SLIP THRU
CWA ON THU BUT AMS RMNS ON DRIER SIDE AND INSTABILITY RATHER WK.
GIVEN TEMPS THIS AFTN...WILL BUMP MOST MAX TEMPS A BIT WED AND
THU.  GUIDANCE MINS NOT TOO BAD...WITH COMPROMISE IN ORDER.

.EXTENDED DISCUSSION...TYPICAL SUMMERTIME PATTERN.  A WEAK COOL
FRONT WILL PUSH THROUGH THE REGION FRI AND SHOULD TRIGGER SOME
AFTERNOON/EVENING THUNDERSTORMS.  SURFACE HIGH PRESSURE WILL KEEP
THE LOWER ELEVATIONS DRY SAT ALTHOUGH A FEW LATE DAY STORMS ARE
POSSIBLE OVER THE MOUNTAINS.  THE HIGH PRESSURE WILL SLIDE EAST
OVER THE NORTHERN AND CENTRAL PLAINS SUN THROUGH TUE WITH RESULTING
LOW LEVEL UPSLOPE FLOW COMBINING WITH DECENT MOISTURE TO WARRANT A
CHANCE OF AFTERNOON/EVENING THUNDERSTORMS EACH DAY SUN THROUGH TUE.

.CYS...
WY...NONE.
NE...NONE.

JLH/JMR

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.